Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 21, 2021Wilcox County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 21, 2021, 3:56 PM CDT for Wilcox County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 3:56 PM CDT (20:56 UTC)
Expired
Jun 21, 2021, 4:45 PM CDT
In force
49 min
Issued by
NWS Mobile, AL

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 141 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

694 
WWUS84 KMOB 212056
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Mon Jun 21 2021
 
ALZ053-054-212145-
Clarke AL-Wilcox AL-
356 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CLARKE AND WILCOX COUNTIES UNTIL 445 PM CDT...

At 356 PM CDT, the strong thunderstorm was located near Fulton, or 7
miles southwest of Thomasville, moving northeast at 55 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Thomasville, Camden, Pine Hill, Fulton and Yellow Bluff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3227 8744 3220 8736 3220 8733 3214 8728
      3215 8726 3212 8726 3212 8725 3192 8711
      3183 8740 3183 8750 3179 8752 3168 8788
      3183 8797 3199 8779 3199 8767 3201 8762
      3213 8762 3213 8752 3224 8752 3227 8749
TIME...MOT...LOC 2056Z 240DEG 49KT 3182 8778 

$$

JLH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:24 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 21, 1:24 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
124 PM CDT Mon Jun 21 2021

.NEAR TERM /Now Through Tuesday/...An upper level trough will move
across the Ohio and Tennessee Valleys tonight into Tuesday. An
associated sfc cold front will move into the area during the day
on Tuesday and stall across the area Tuesday evening. Deep,
tropical moisture will remain over the area through the near term
with precipitable water values around 2 inches. The deeply moist
environment, along with ascent favored along the persistent trough
axis and approaching surface boundary will continue to support
the development of showers and thunderstorms over our through the
day on Tuesday, some of which will likely produce heavy rainfall.
Severe storms are not expected due to weak instability. Rain
chances will remain very high between 80-90% over most of our
region during this time. Storm total rainfall amounts could range
up to 2 to 4 inches with locally higher totals over portions of
our area by late Tuesday afternoon, some of which could fall in a
short period of time. The latest QPF forecasts continues to
indicate that the heaviest rains will fall south and east of the
heaviest rain from Claudette. Therefore, a Flash Flood Watch is
not expected at this time. However, any heavy rain that comes down
in a short period of time could cause some minor flooding issues.

High temps on Tuesday will only be in the low 80s due to the cloud
and rain coverage. Lows tonight will range from the low 70s
inland to mid 70s near the coast. /13

&&

.AVIATION...
18Z issuance...VFR conditions expected outside of scattered to
numerous showers and thunderstorms. Reduced ceilings and
visibilities can be expected in and around showers and
thunderstorms. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.

FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 21, 10:44 AM CDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
1044 AM CDT Mon Jun 21 2021

ALZ261>264-211630-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
1044 AM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 1130 AM CDT...

At 1044 AM CDT, the strong thunderstorm was located near Tanner
Williams, or 11 miles west of Midtown Mobile, moving northeast at 30
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Axis, Semmes, Tanner
Williams, I65 And I165, I65 And AL 158 and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3056 8837 3074 8841 3099 8793 3075 8779
      3075 8795 3074 8794 3070 8794 3072 8797
      3068 8800 3072 8799 3070 8801 3074 8802
      3067 8803 3073 8804 3075 8804
TIME...MOT...LOC 1544Z 244DEG 26KT 3069 8831
Special weather statement, Jun 21, 11:01 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
1101 AM CDT Mon Jun 21 2021

ALZ059-262-264-FLZ201-203-211645-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
1101 AM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN...WESTERN ESCAMBIA...NORTHWESTERN SANTA
ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 1145 AM CDT...

At 1101 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles southwest of Bay Minette to near Stapleton to
9 miles east of Spanish Fort to Loxley, and moving northeast at 40
mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Bay Minette, Atmore, Century, Flomaton, Loxley, McCullough,
Stapleton, Jay, Pollard, Bratt, I65 And CR 1, I65 And AL 21 and
Poarch Creek Reservation.

LAT...LON 3058 8777 3069 8777 3075 8782 3078 8792
      3079 8794 3078 8794 3079 8796 3079 8797
      3084 8792 3083 8792 3083 8791 3086 8791
      3087 8790 3088 8790 3125 8752 3117 8727
      3092 8709
TIME...MOT...LOC 1601Z 228DEG 34KT 3080 8790 3078 8780 3071 8775 3064
8776

JLH
Special weather statement, Jun 21, 11:10 AM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1110 AM CDT Mon Jun 21 2021

ALZ264-266-FLZ201>204-211700-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1110 AM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN...SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL NOON
CDT...

At 1110 AM CDT, the strong thunderstorm was located 5 miles west of
Gonzalez, moving east at 35 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Ferry Pass, Brent, Ensley, Gonzalez, Pace, Milton, Bagdad, Myrtle
Grove, Molino, Jay, Point Baker, Pea Ridge, Roeville and Floridatown.

LAT...LON 3039 8743 3042 8735 3044 8734 3047 8742
      3040 8745 3065 8763 3100 8715 3099 8679
      3060 8680 3053 8700 3060 8702 3051 8705
      3053 8713 3058 8716 3058 8718 3047 8716
      3038 8743
TIME...MOT...LOC 1610Z 248DEG 31KT 3058 8739

JLH
Special weather statement, Jun 21, 12:12 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
1212 PM CDT Mon Jun 21 2021

ALZ056-059-060-FLZ201-203>206-211800-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Escambia Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1212 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...OKALOOSA...
SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 100 PM CDT...

At 1212 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles west of I65 And AL 113 to 4 miles southwest of
Destin, and moving east at 35 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Andalusia,
Eglin AFB, Milton, Opp, Valparaiso, Brewton, Mary Esther, Florala,
Century, Flomaton, Bagdad, Ocean City, Lake Lorraine, Baker and
McCullough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8639 3038 8640 3037 8692 3040 8666
      3041 8666 3040 8693 3044 8688 3050 8702
      3058 8699 3058 8700 3060 8702 3055 8702
      3053 8704 3118 8755 3141 8628 3132 8619
      3100 8619
TIME...MOT...LOC 1712Z 263DEG 70KT 3120 8737 3036 8657
Special weather statement, Jun 21, 1:11 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
111 PM CDT Mon Jun 21 2021

ALZ056-058>060-FLZ205-206-211900-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-Okaloosa Inland FL-
Okaloosa Coastal FL-
111 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH...COVINGTON AND EASTERN OKALOOSA COUNTIES UNTIL 200 PM CDT...

At 111 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles southwest of Red Level to 6 miles south of De
Funiak Springs, and moving east at 40 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Crestview, Niceville, Destin, Andalusia, Opp, Valparaiso, Florala,
River Falls, Red Level, Laurel Hill, Lockhart, Dozier, Heath and
Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8639 3039 8639 3038 8651 3045 8651
      3041 8649 3043 8644 3049 8645 3051 8642
      3048 8647 3052 8650 3046 8650 3046 8654
      3137 8688 3156 8620 3100 8619
TIME...MOT...LOC 1811Z 267DEG 44KT 3127 8676 3063 8614
Special weather statement, Jun 21, 3:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Mon Jun 21 2021

ALZ053-054-212145-
Clarke AL-Wilcox AL-
356 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CLARKE AND WILCOX COUNTIES UNTIL 445 PM CDT...

At 356 PM CDT, the strong thunderstorm was located near Fulton, or 7
miles southwest of Thomasville, moving northeast at 55 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Thomasville, Camden, Pine Hill, Fulton and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3227 8744 3220 8736 3220 8733 3214 8728
      3215 8726 3212 8726 3212 8725 3192 8711
      3183 8740 3183 8750 3179 8752 3168 8788
      3183 8797 3199 8779 3199 8767 3201 8762
      3213 8762 3213 8752 3224 8752 3227 8749
TIME...MOT...LOC 2056Z 240DEG 49KT 3182 8778

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:48 AM CDTSpecial Weather StatementMOBMobile42 min
Jun 21, 10:00 AM CDTSpecial Marine WarningMOB2 hr
Jun 21, 10:09 AM CDTSpecial Marine WarningMOB96 min
Jun 21, 10:44 AM CDTSpecial Weather StatementMOBMobile46 min
Jun 21, 11:01 AM CDTSpecial Weather StatementMOBBaldwin44 min
Jun 21, 11:40 AM CDTSpecial Marine WarningMOB95 min
Jun 21, 12:12 PM CDTSpecial Weather StatementMOBCovington, Escambia48 min
Jun 21, 1:11 PM CDTSpecial Weather StatementMOBCovington49 min
Jun 21, 6:56 PM CDTSpecial Weather StatementMOBMobile49 min
Jun 21, 11:10 AM CDTSpecial Weather StatementMOBEscambia, Santa Rosa50 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.